Cancer Home > Adcetris Overdose
Because Adcetris (brentuximab vedotin) is given by a healthcare provider, it is probably unlikely that you would receive too much. However, a miscalculation of the dosage may result in an overdose. If this occurs, it may cause difficulty breathing, low white blood cell counts, or other potentially serious problems. Treatment for this type of overdose will involve supportive care to treat any resulting symptoms.
Can You Receive Too Much Adcetris?Adcetris™ (brentuximab vedotin) is an injectable chemotherapy medication used to treat Hodgkin's lymphoma, a cancer that begins in lymphocytes (a type of white blood cell). It is also used to treat a rare type of lymphoma known as systemic anaplastic large cell lymphoma. Adcetris is reserved for use when other treatments have failed.
As with most medications, it is probably possible to receive too much Adcetris. The specific effects of an overdose would likely vary, however, depending on a number of factors, including the Adcetris dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseAt this time, there is very little information available on the effects of an Adcetris overdose. Because the medication is given by a healthcare provider in a healthcare setting, an overdose is unlikely to occur. However, the drug is dosed based on body weight, and an overdose could occur from a miscalculation.
Based on the known Adcetris side effects, possible symptoms of an overdose with this medication may include:
- Low white blood cell counts
- Numbness, tingling, or pricking sensations of the hands, legs, or feet
- Infusion reactions (allergic-type reactions that occur during or shortly after receiving a dose), which could cause:
- Difficulty breathing
- Any of the possible Adcetris side effects.